MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Catalog Number 1009660
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported kinked core was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents/complaints from this lot.The investigation was unable to determine a conclusive cause for the reported kinked core.Factors that may contribute to a kinked core during use include, but are not limited to, interaction with challenging anatomy, interaction with accessory devices, device support, or manipulation against resistance.In this case, return analysis of the guide wire noted polymer damage.The polymer was torn and folded over itself, suggesting the wire interacted with an accessory device or calcified anatomy.It is possible that the stent delivery system interacted with the guide wire during advancement, resulting in the noted polymer damage and reported core damage; however, based on the information provided, this cannot be confirmed.Additionally, it is unknown if any coating remained inside the patient.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the right coronary artery (rca).The bmw guide wire was advanced.A stent was attempted to be advanced, but could not advance on gw.The guide wire was removed from the patient and a kink was noted 15 cm from the tip of the gw.Another bmw guidewire was used to complete the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.Return device analysis found the polymer coating was noted to be folded over itself in the nitinol core area.The polymer coating material in the folded over was noted to have multiple tears.As blue polymer coding is not visible in the patient it is unknown if any coating remained inside the patient.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT UNIVERSAL GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18624558
Report Number2024168-2024-01307
Device Sequence Number17996274
Product Code DQX
UDI-Device Identifier08717648014338
UDI-Public08717648014338
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Catalogue Number1009660
Device Lot Number3041171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2024
Initial Report FDA Received Date02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown